Thunderstorm Wind, Campbell
- When
- June 14, 1:00 PM EST
- Where
- Campbell County, 0.56 mi W of Fordtown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.370, -84.130
A few trees were reported down across the county.
An isolated severe thunderstorm formed on the Cumberland Plateau during peak heating. Damaging wind gusts occurred with this storm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
An isolated severe thunderstorm formed on the Cumberland Plateau during peak heating. Damaging wind gusts occurred with this storm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 14, 12:28 PM EST, 32 minutes earlier.
Area Forecast Discussion National Weather Service Morristown TN 128 PM EDT Wed Jun 14 2017 .AVIATION... Showers and thunderstorms have at least at 50% chance of hitting the TAF sites through the rest of the afternoon, so a TEMPO will be included at all sites. MVFR conditions will be forecast with the storms, but IFR vis may be likely if the storm cores pass directly over the terminals. Storms should dissipate with sunset, and fog may develop late tonight with clear/calm conditions and wet ground. Fog was expected last night but didn't develop at any of the TAF sites, so confidence is a little low about fog, but the chance of at least MVFR conditions seems greater than 50%. Tomorrow looks mostly similar to today, with storms expected after the end of the current forecast period. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && DGS
Hazardous Weather Outlook National Weather Service Morristown TN 351 AM EDT Wed Jun 14 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-150800- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 351 AM EDT Wed Jun 14 2017 /251 AM CDT Wed Jun 14 2017/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight Scattered thunderstorms are expected again late this afternoon with a few lasting into the evening hours. Some stronger storms are possible producing strong gusty winds and heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday ...Strong to Possibly Severe Thunderstorms anticipated Thursday afternoon and evening... ...Strong to Possibly Severe Thunderstorms possible Monday afternoon and evening... An upper level system will move across the Tennessee Valley Thursday afternoon and evening. The airmass across the region will be moisture and unstable. Scattered to widespread thunderstorms will develop with some of these storms being strong to possibly severe. The main concern will be torrential rains, strong gusty winds up to 50 mph and hail up to dime size. Scattered showers and thunderstorms are expected Friday through Sunday. Some stronger storms are possible producing strong gusty winds and heavy rainfall. For Monday, a cold front will move across the Tennessee valley. The airmass along and ahead of the front will be moist and unstable. Widespread thunderstorms will develop across the area with some storms becoming strong to possibly severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Special Weather Statement National Weather Service Morristown TN 144 PM EDT WED JUN 14 2017 TNZ035-036-067-141830- Anderson-Roane-Morgan- 144 PM EDT WED JUN 14 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MORGAN... SOUTHWESTERN ANDERSON AND NORTHEASTERN ROANE COUNTIES... At 144 PM EDT, a strong thunderstorm was located near Oliver Springs, or near Oak Ridge, moving southeast at 10 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Oak Ridge, Oliver Springs, Coalfield, Petros and Frozen Head State Park. LAT...LON 3603 8452 3613 8441 3601 8420 3586 8436 TIME...MOT...LOC 1744Z 318DEG 10KT 3600 8438 mjb
Special Weather Statement
National Weather Service Morristown TN
146 PM EDT WED JUN 14 2017
TNZ036-141830-
Anderson-
146 PM EDT WED JUN 14 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ANDERSON COUNTY...
At 146 PM EDT, a strong thunderstorm was located 8 miles northwest of
Clinton, moving southeast at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Oak Ridge, Clinton, Lake City, Norris, Rosedale and Andersonville.
LAT...LON 3624 8415 3617 8399 3599 8420 3618 8437
3621 8433 3622 8430 3618 8425 3618 8423
3624 8423
TIME...MOT...LOC 1746Z 311DEG 9KT 3618 8423
mjbSpecial Weather Statement
National Weather Service Morristown TN
155 PM EDT WED JUN 14 2017
TNZ038-070-141845-
Jefferson-Grainger-
155 PM EDT WED JUN 14 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JEFFERSON AND
SOUTHWESTERN GRAINGER COUNTIES...
At 155 PM EDT, a strong thunderstorm was located near New Market, or
7 miles west of Jefferson City, moving southeast at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Jefferson City, New Market and Blaine.
LAT...LON 3613 8342 3600 8358 3604 8366 3609 8371
3610 8369 3608 8367 3611 8369 3611 8370
3612 8369 3614 8373 3616 8373 3617 8372
3618 8373 3623 8365
TIME...MOT...LOC 1755Z 311DEG 9KT 3612 8363
mjbThe Knoxville radar (KMRX), 69 km away, was scanning. The volume nearest the first event began at 18:01 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were reported down across the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2017Every state in 2017This day in weather historyWarnings in Tennessee, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 704575.